OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 12, Iss. 3 — Mar. 1, 1995
  • pp: 578–590

Generalized Sylvester theorems for periodic applications in matrix optics

Anthony A. Tovar and Lee W. Casperson  »View Author Affiliations


JOSA A, Vol. 12, Issue 3, pp. 578-590 (1995)
http://dx.doi.org/10.1364/JOSAA.12.000578


View Full Text Article

Enhanced HTML    Acrobat PDF (493 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Sylvester’s theorem is often applied to problems involving light propagation through periodic optical systems represented by unimodular 2 × 2 transfer matrices. We extend this theorem to apply to broader classes of optics-related matrices. These matrices may be 2 × 2 or take on an important augmented 3 × 3 form. The results, which are summarized in tabular form, are useful for the analysis and the synthesis of a variety of optical systems, such as those that contain periodic distributed-feedback lasers, lossy birefringent filters, periodic pulse compressors, and misaligned lenses and mirrors. The results are also applicable to other types of system such as periodic electric circuits with intracavity independent sources, high-energy particle accelerators, and periodic computer graphics manipulations that may include object translation. As an example, we use the 3 × 3 form of Sylvester’s theorem to examine Gaussian beam propagation in a misaligned resonator.

© 1995 Optical Society of America

History
Original Manuscript: June 9, 1994
Revised Manuscript: September 19, 1994
Manuscript Accepted: September 20, 1994
Published: March 1, 1995

Citation
Anthony A. Tovar and Lee W. Casperson, "Generalized Sylvester theorems for periodic applications in matrix optics," J. Opt. Soc. Am. A 12, 578-590 (1995)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-12-3-578

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited